Alert archive / Arkansas / Special Weather Statements in 2011
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 12, 2011, 3:53 AM CDT for Benton County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2011, 3:53 AM CDT (08:53 UTC)
- Expired
- Oct 12, 2011, 4:30 AM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
County Benton County, AR
The radar
The Western Arkansas radar (KSRX), 106 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
364
WWUS84 KTSA 120853
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
353 AM CDT WED OCT 12 2011
ARZ001-010-120930-
BENTON AR-WASHINGTON AR-
353 AM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN BENTON AND NORTHERN WASHINGTON
AT 353 AM CDT...THE CENTER OF A CLUSTER OF STRONG THUNDERSTORMS WAS
LOCATED OVER FAIRMOUNT...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SPRINGTOWN...HIGHFILL...TONTITOWN...CAVE SPRINGS...SPRINGDALE...
LOWELL...ROGERS AND BENTONVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3614 9410 3611 9455 3634 9457 3646 9408
TIME...MOT...LOC 0853Z 265DEG 18KT 3623 9443
$$
LACYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 11, 11:28 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Oct 11, 11:28 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1128 PM CDT TUE OCT 11 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. EVENING CONVECTION ACROSS WESTERN ARKANSAS HAS FINALLY SHIFTED EAST OF TERMINAL SITES...WHILE THE NEXT ROUND OF PRECIP CONTINUES TO EXPAND ACROSS CENTRAL OKLAHOMA. THESE SHOWERS AND THUNDERSTORMS WILL SPREAD EASTWARD OVERNIGHT...AND WITH AMPLE ELEVATED INSTABILITY IN PLACE...BRIEF PERIODS OF HEAVY RAIN AND LOWER CEILINGS ARE LIKELY. THE PRECIP WILL LIKELY END ACROSS OK SITES BY LATE MORNING...THOUGH LINGER IN A LIGHTER FASHION ACROSS WESTERN ARKANSAS INTO THE MID AFTERNOON. VFR CONDITIONS RETURN TO ALL SITES BY LATE WEDNESDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 907 PM CDT TUE OCT 11 2011/ ..UPDATE... DISCUSSION... HAVE MADE SEVERAL ADJUSTMENTS TO AREA POPS THIS EVENING AS PRECIPITATION LINGERS ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WE CONTINUE TO EXPECT ANOTHER ROUND OF CONVECTION TO MOVE IN FROM THE WEST AFTER MIDNIGHT. HAVE ALREADY SENT ALL UPDATED FORECAST PRODUCTS. PREV DISCUSSION... /ISSUED 635 PM CDT TUE OCT 11 2011/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. ONGOING CONVECTION WILL CONTINUE EAST OF AR SITES THIS EVENING...WITH INCREASING MID LEVEL CLOUD OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP FURTHER WEST AND SPREAD EASTWARD INTO EASTERN OK BY EARLY WEDNESDAY MORNING...AND CONTINUE EASTWARD INTO WESTERN ARKANSAS THROUGH THE MORNING INTO MID AFTERNOON HOURS. GENERALLY MVFR/VFR CEILINGS ARE EXPECTED WITH PERIODIC LOWER IMPACTS WITH THE HEAVIEST STORMS. PREV DISCUSSION... /ISSUED 329 PM CDT TUE OCT 11 2011/ DISCUSSION... SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON WITHIN THE MOISTURE AXIS AND DECAYING FRONTAL ZONE OVER FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...WHERE LI/S OF -4 TO -6 OBSERVED. SHEAR DOES NOT LOOK OVERLY IMPRESSIVE AND THUS NOT MUCH SEVERE THREAT THOUGH A BRIEF HAILER POSSIBLE THROUGH THE EVENING. WILL CARRY A SWATH OF LOW CHANCE POPS THIS EVENING TO ACCOUNT FOR THIS BUT A GOOD DEAL OF IT EXPECTED TO DECREASE AFTER SUNSET. MOIST AIR WILL REMAIN IN PLACE WITH A LIGHT SOUTH WIND AND INCREASING CLOUDS... AND THIS SHOULD KEEP OVERNIGHT LOWS MILDER IN MOST AREAS. ATTENTION LATER TONIGHT WILL TURN TO CONVECTIVE DEVELOPMENT FROM TX PANHANDLE INTO WESTERN KS LATER THIS AFTERNOON AND ITS EVOLUTION OVERNIGHT AS A FAST MOVING AND STRONG SHORTWAVE DIGS THOUGH THE PLAINS. MODELS ALL IN VARYING DEGREES CONTINUE THE IDEA OF ORGANIZING THIS ACTIVITY INTO ONE OR MORE CLUSTERS LATE TONIGHT WHICH WILL LIKELY MAKE A RUN AT EASTERN OK BY EARLY MORNING. GIVEN THE AMOUNT OF UPPER LEVEL SUPPORT LATE TONIGHT AND EARLY WED MORNING WITH THE SHORTWAVE PASSAGE...FEEL THAT LIKELY POPS REMAIN JUSTIFIED FOR EASTERN OK THROUGH THE MORNING...AND POINTS FARTHER EAST IN THE AFTERNOON AS WEAK FRONTAL BOUNDARY PUSHES EAST. AGAIN THE SEVERE WEATHER THREAT DOES NOT LOOK THAT GREAT BUT UPPER DYNAMICS MAY ENHANCE THREAT COMPARED TO THIS AFTERNOON. FRONT WILL SWEEP THROUGH LATE IN THE DAY AND USHER IN MUCH DRIER AIR WED NIGHT AND THURSDAY. GUSTY NORTHWEST WINDS WILL RAISE THE FIRE WEATHER THREAT THURSDAY AFTERNOON AS A RESULT WITH TEMPS SHOWING VERY LITTLE COOLING BEHIND THIS FRONT. A NICE STRETCH OF WEATHER WILL ENSUE UNDER A BENIGN WNW FLOW ALOFT THAT WILL CONTINUE THROUGH THE WEEKEND AS UPPER RIDGE BUILDS OVER THE SOUTHERN STATES AND WINDS RETURN FROM THE SOUTH. TEMPERATURES WILL ONCE AGAIN BE WELL ABOVE NORMAL SAT/SUN AND MOST LIKELY MONDAY AHEAD OF WHAT LOOKS TO BE A SIGNIFICANT COLD FRONT. TIMING OF THIS FRONTAL PASSAGE REMAINS QUESTIONABLE AND VERY LITTLE MOISTURE RETURN IS EVIDENT AHEAD OF IT...THUS WILL STICK WITH THE DRY FORECAST THROUGH TUESDAY AND BRING DAYTIME TEMPS DOWN QUITE A BIT FOR TUESDAY. GFS FORECAST SFC TEMPS QUITE CHILLY BY MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 63 81 55 79 / 50 60 10 0 FSM 62 79 53 78 / 30 70 10 0 MLC 62 81 52 79 / 30 70 10 0 BVO 57 83 50 79 / 50 30 10 0 FYV 58 78 49 72 / 40 70 10 0 BYV 58 76 52 74 / 40 70 20 0 MKO 61 80 52 78 / 30 70 10 0 MIO 60 81 54 77 / 30 50 10 0 F10 61 80 53 78 / 40 70 10 0 HHW 62 80 53 82 / 20 60 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...07
Hazardous weather outlook, Oct 11, 5:06 PM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 506 PM CDT TUE OCT 11 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 506 PM CDT TUE OCT 11 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHWEST ARKANSAS EARLY AND EASTERN OKLAHOMA LATER. ONSET...ONGOING. DISCUSSION... ONGOING THUNDERSTORMS ACROSS NORTHWEST ARKANSAS MAY BRIEFLY APPROACH SEVERE LIMITS THIS EVENING BEFORE MOVING OUT OF THE AREA. A BETTER CHANCE FOR SEVERE STORMS WILL EXIST LATER OVERNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...HIGH WIND POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS ARE EXPECTED TO BE ONGOING EARLY WEDNESDAY MORNING AS A COLD FRONT MOVES ACROSS THE REGION. SOME STORMS COULD BE SEVERE. THIS ACTIVITY WILL START AT THE WESTERN EDGE OF THE AREA EARLY IN THE MORNING... AND MOVE EASTWARD AS THE DAY PROGRESSES. PRECIPITATION IS EXPECTED TO MOVE OUT OF THE AREA BY WEDNESDAY AFTERNOON. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 12, 2:34 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
234 AM CDT WED OCT 12 2011
OKZ054-059-120800-
OSAGE OK-PAWNEE OK-
234 AM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OSAGE AND PAWNEE
AT 233 AM CDT...A CLUSTER OF RAIN SHOWERS WAS CENTERED OVER SOUTHERN
OSAGE AND NORTHERN PAWNEE COUNTIES...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SHIDLER...
CLEVELAND...OSAGE...FORAKER...HOMINY...WESTPORT...WALNUT CREEK STATE
PARK...OSAGE HILLS STATE PARK...SKIATOOK...HULAH...BIGHEART...
PEARSONIA...OKESA...BARNSDALL...WYNONA...AVANT AND PAWHUSKA.
THIS CLUSTER OF SHOWERS HAS HAD A HISTORY OF PRODUCING 40 TO 45 MPH
WINDS.
LAT...LON 3694 9600 3621 9601 3619 9677 3674 9692
3675 9689 3675 9683 3677 9682 3677 9680
3679 9678 3679 9676 3685 9676
TIME...MOT...LOC 0733Z 258DEG 25KT 3657 9665
LACYSpecial weather statement, Oct 12, 2:47 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
247 AM CDT WED OCT 12 2011
OKZ062-063-068-120815-
CHEROKEE OK-DELAWARE OK-MAYES OK-
247 AM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHWESTERN DELAWARE AND EASTERN MAYES
AT 247 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
LOCUST GROVE...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...LOCUST
GROVE AND ROSE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3643 9501 3627 9482 3610 9514 3619 9526
TIME...MOT...LOC 0747Z 228DEG 19KT 3617 9516
LACYSpecial weather statement, Oct 12, 2:59 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
259 AM CDT WED OCT 12 2011
OKZ063-068-120830-
CHEROKEE OK-DELAWARE OK-
259 AM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHERN DELAWARE
AT 259 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PEGGS...MOVING
EAST AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...LEACH...
SCRAPER...OAKS...TWIN OAKS...KANSAS AND COLCORD.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3616 9464 3616 9480 3607 9480 3600 9514
3607 9517 3608 9512 3616 9512 3616 9501
3623 9501 3633 9471
TIME...MOT...LOC 0759Z 252DEG 28KT 3611 9507
LACYSpecial weather statement, Oct 12, 3:10 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
310 AM CDT WED OCT 12 2011
OKZ068-069-120845-
ADAIR OK-CHEROKEE OK-
310 AM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
EASTERN CHEROKEE
IN NORTHEAST OKLAHOMA
NORTHWESTERN ADAIR
AT 310 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF ELDON...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ELDON...
PROCTOR AND CHRISTIE.
THIS STORM WILL BE CAPABLE OF PRODUCING PEA TO PENNY SIZE HAIL AND
WIND GUSTS TO 40 MPH.
LAT...LON 3615 9472 3590 9461 3578 9488 3587 9500
TIME...MOT...LOC 0810Z 227DEG 24KT 3588 9487
LACYSpecial weather statement, Oct 12, 3:17 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
317 AM CDT WED OCT 12 2011
ARZ001-OKZ063-120845-
BENTON AR-DELAWARE OK-
317 AM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN BENTON
IN NORTHEAST OKLAHOMA
SOUTHEASTERN DELAWARE
AT 317 AM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS CENTERED 3
MILES NORTHEAST OF KANSAS...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COLCORD...
WEST SILOAM SPRINGS...SILOAM SPRINGS...GENTRY AND DECATUR.
THIS CLUSTER OF STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50
MPH.
LAT...LON 3639 9441 3617 9443 3616 9486 3634 9488
TIME...MOT...LOC 0817Z 265DEG 28KT 3624 9473
LACYSpecial weather statement, Oct 12, 3:53 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
353 AM CDT WED OCT 12 2011
ARZ001-010-120930-
BENTON AR-WASHINGTON AR-
353 AM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN BENTON AND NORTHERN WASHINGTON
AT 353 AM CDT...THE CENTER OF A CLUSTER OF STRONG THUNDERSTORMS WAS
LOCATED OVER FAIRMOUNT...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SPRINGTOWN...HIGHFILL...TONTITOWN...CAVE SPRINGS...SPRINGDALE...
LOWELL...ROGERS AND BENTONVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3614 9410 3611 9455 3634 9457 3646 9408
TIME...MOT...LOC 0853Z 265DEG 18KT 3623 9443
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 2:25 AM CDT | Special Weather Statement | TSA | Mayes | 35 min |
| Oct 12, 2:34 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 26 min |
| Oct 12, 2:47 AM CDT | Special Weather Statement | TSA | Mayes | 28 min |
| Oct 12, 2:59 AM CDT | Special Weather Statement | TSA | Delaware | 31 min |
| Oct 12, 3:10 AM CDT | Special Weather Statement | TSA | Adair | 35 min |
| Oct 12, 3:17 AM CDT | Special Weather Statement | TSA | Delaware | 28 min |
| Oct 12, 12:15 AM CDT | Special Weather Statement | TSA | Madison | 30 min |
| Oct 12, 6:20 PM CDT | Special Weather Statement | TSA | Carroll | 25 min |
| Oct 12, 6:51 PM CDT | Special Weather Statement | TSA | Carroll | 24 min |
| Oct 12, 6:53 PM CDT | Special Weather Statement | TSA | Benton | 37 min |
Nearby
Special Weather Statements in Arkansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.